Reply To: Gammagard IVIG side effects

January 18, 2019 at 7:25 pm

Hi Bryan. This is my first post ever. I had the opposite situation from you. I had been receiving Gammagard infusions for 18 months without problem. They had really helpd. Then, in December of 2018, my Infusion Center switched to Privigen. After a couple of days of infusions, I had a bad reaction. My muscles burned at night throughout my body and my joints ached. I felt terribe for a few weeks, feeling as though I hadn’t been infused at all. I battled with my insurance company, Infusion Center and product supplier to try to get Gammagard again, but was not successful. I decided to give Privigen one more try. My reaction the second time (January, 2019) was worse than the previous time. The burning and pain a night were extremely hard to tolerate and I barely got any sleep. I had to discontinue the infusions (I got 3 out of 5 and then stopped). So, I am someone who did well with Gammagard, but couldn’t tolerate Privigen.

One doctor noted that Gammagard is made with Glycine as the stabilizing agent, whereas Privigen is made with Proline. He thought my body might have had an adverse reaction to the Proline. This makes sense except that I think both are naturally occurring amino acids and both are in our bodies anyway.

I have been told that there is a shortage of Gammagard, but I am stuck in the middle of a battle between my insurance company, the product supplier and my Infusion Center.

Best wishes to you. Jeff